International Journal of Mathematics and Mathematical Sciences
Volume 24 (2000), Issue 8, Pages 539-548

On the Mislin genus of certain circle bundles and noncancellation

Peter Hilton1,2 and Dirk Scevenels3

1Department of Mathematical Sciences, SUNY, Binghamton 13902-6000, NY, USA
2Department of Mathematics, University of Central Florida, Orlando 32816-1364, FL, USA
3Departement Wiskunde, Katholieke Universiteit Leuven, Celestijnenlaan 200 B, Heverlee B-3001, Belgium

Received 1 February 1999

Copyright © 2000 Peter Hilton and Dirk Scevenels. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In an earlier paper, the authors proved that a process described much earlier for passing from a finitely generated nilpotent group N of a certain kind to a nilpotent space X of finite type produced a bijection of Mislin genera 𝒢(N)𝒢(X). The present paper is concerned with related results obtained by weakening the restrictions on N and generalizing the homotopical nature of the spaces X to be associated with a given N.